MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DA VINCI; ENDOSCOPE

INTUITIVE SURGICAL, INC DA VINCI; ENDOSCOPE
Model Number 370890-05
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the customer experienced a fogging issue with the 0 degree endoscope.The procedure was completed with no reported injury.Per subsequent follow-up, the customer confirmed a spare endoscope was used to proceed with the case.No further information was provided.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the 0 degree endoscope involved with this complaint and completed the device evaluation.Failure analysis investigations confirmed the reported complaint of a fogging issue.The endoscope was received with mechanical damage to the distal window assembly hermetic seal resulting in fluid invasion and subsequent major damage to optical components.The root cause is attributed to mishandling/misuse.The endoscope was found to have mechanical damage to the proximal illumination fibers.Fragments of adhesive of the distal window are missing.The root cause is attributed to mishandling/misuse.A review of the site's complaint history does not show any additional complaints related to this product and/or this event.Verification of the si endoscope product via system logs cannot be performed because si endoscope product details are not captured in the system log.No image or video was provided for review.This complaint is being reported because failure analysis acknowledges that a fragment was missing from a portion of the device that enters the patient (distal end).Based on the information provided, there was no report from the customer that a fragment from the instrument fell into the patient during the procedure.While there was no report of harm or injury to the patient, the reported failure mode could likely cause or contribute to an adverse event if it were to recur.Blank mdr fields: follow-up was attempted, but the patient information was either unknown, unavailable, not provided, or not applicable.The expiration date is not applicable.Not applicable because the product is not implantable.The information for blank fields is not available.Fields are not applicable.
 
Additional Manufacturer Narrative
Corrections can be found in the following field: a3: patient gender.Additional information can be found in the following fields: a2, a3, a4, g3, g6, h2, h10.Intuitive surgical, inc.(isi) has received additional information from the customer regarding the reported event: the customer confirmed that the missing fragments from the endoscope occurred outside of the surgical procedure.There was no report of fragments falling from the device while used within a patient.The patient did not experience any post-surgical complications.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
DA VINCI
Common Device Name
ENDOSCOPE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key13715007
Report Number2955842-2022-10554
Device Sequence Number6363209
Product Code NAY
UDI-Device Identifier00886874110188
UDI-Public(01)00886874110188
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number370890-05
Device Catalogue Number370890
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2022
Supplement Date Received by Manufacturer03/29/2022
Initial Report FDA Received Date03/09/2022
Supplement Report FDA Received Date04/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age56 YR
Patient SexMale
Patient Weight95 KG